MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; COBRA GRASPER

INTUITIVE SURGICAL, INC ENDOWRIST; COBRA GRASPER
Model Number 471190-04
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/05/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during central processing, the tip of the 8mm cobra grasper instrument was broken.The broken piece was thrown out by the hospital staff.There was no report of patient involvement.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: there was no material missing.There were no visible broken cables.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has received the instrument; however, failure analysis is still ongoing.Additional information is being gathered to determine the contribution of the device to the customer reported issue.
 
Event or Problem Description
Refer to h11 for follow-up information.
 
Additional Manufacturer Narrative
Intuitive surgical inc.(isi) received the 8mm cobra grasper instrument for failure analysis investigation.The instrument was analyzed and was found to have a broken grip at the grip base of grip tip.A piece approximately 16.86mm x 5.38 mm was found to be broken off.The broken piece was not returned with the instrument.The complaint was confirmed by failure analysis.A review of the site's complaint history does not reveal any related or duplicate complaints involving this product and/or this event.A review of the instrument log for the instrument associated with this event was performed.Per logs, the instrument was last used on (b)(6) 2025 on system sk3717.The instrument had 13 uses remaining after the last use.Dhr review for the device(s) involved with the reported event has been completed.No non-conformances were identified to be related to this complaint.The probable root cause is attributed to damage during use, which may result from applying excess force on the instrument shafts and/or tips during handling, insertion, usage (overloading), or removal.This issue can be resolved by using an alternate instrument to complete the procedure.

Brand Name
ENDOWRIST
Common Device Name
COBRA GRASPER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key21533308
Report Number2955842-2025-05459
Device Sequence Number12517200
Product Code NAY
UDI-Device Identifier00886874121481
UDI-Public(01)00886874121481(11)231019(10)K10231019(91)0001
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K214095
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 02/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number471190-04
Device Catalogue Number471190
Device Lot NumberK10231019 0072
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/28/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/05/2025
Supplement Date Received by Manufacturer03/06/2025
Initial Report FDA Received Date03/06/2025
Supplement Report FDA Received Date04/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/19/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown